Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 16, 2015, 2:48 PM CDT for Sharkey County, Mississippi. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2015, 2:48 PM CDT (19:48 UTC)
- Expired
- Apr 16, 2015, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sharkey County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 3:10 PM CDT | HAIL 0.75 | Anguilla, MS | |
| Apr 16, 3:10 PM CDT | HAIL 0.88 | Anguilla, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
559
WUUS54 KJAN 161948
SVRJAN
MSC125-162030-
/O.NEW.KJAN.SV.W.0065.150416T1948Z-150416T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 330 PM CDT
* AT 248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANGUILLA...
OR NEAR ROLLING FORK...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
NITTA YUMA AROUND 305 PM CDT.
PANTHER BURN AROUND 315 PM CDT.
DELTA CITY AROUND 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3291 9093 3291 9092 3294 9092 3294 9091
3296 9092 3309 9088 3308 9066 3284 9080
3283 9095
TIME...MOT...LOC 1948Z 217DEG 8KT 3296 9084
HAIL...1.00IN
WIND...60MPH
$$
CME2 follow-up statements
835
WWUS54 KJAN 162006
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT THU APR 16 2015
MSC125-162030-
/O.CON.KJAN.SV.W.0065.000000T0000Z-150416T2030Z/
SHARKEY MS-
306 PM CDT THU APR 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHERN SHARKEY COUNTY...
AT 306 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANGUILLA...OR
NEAR ROLLING FORK...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
NITTA YUMA AROUND 320 PM CDT.
DELTA CITY AND PANTHER BURN AROUND 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3291 9093 3292 9092 3294 9092 3294 9091
3296 9092 3309 9088 3308 9066 3289 9078
TIME...MOT...LOC 2006Z 209DEG 7KT 3299 9083
HAIL...1.00IN
WIND...60MPH
$$
CME520
WWUS54 KJAN 162030
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT THU APR 16 2015
MSC125-162039-
/O.EXP.KJAN.SV.W.0065.000000T0000Z-150416T2030Z/
SHARKEY MS-
330 PM CDT THU APR 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHARKEY COUNTY WILL
EXPIRE AT 330 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3291 9093 3292 9092 3294 9092 3294 9091
3296 9092 3309 9088 3308 9066 3289 9078
TIME...MOT...LOC 2028Z 217DEG 8KT 3299 9083
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 10:23 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 16, 10:23 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1023 AM CDT THU APR 16 2015 .UPDATE...MORNING SURFACE ANALYSIS SHOWED A STATIONARY BOUNDARY EXTENDING FROM AROUND GRENADA SOUTHWEST TO AROUND ALEXANDRIA LOUISIANA. A VERY MOIST AIR MASS WITH DEWPOINTS APPROACHING 70 DEGREES WAS IN PLACE TO THE SOUTHEAST OF THIS BOUNDARY. MORNING UPPER AIR ANALYSIS SHOWED TWO 300 MB JET STREAKS ACROSS THE REGION...ONE EXTENDING ACROSS CENTRAL MISSISSIPPI NORTHEAST INTO THE SOUTHERN APPALACHIANS AND THE OTHER ACROSS SOUTH TEXAS. MODELS SHOW THE JET STREAKS BECOMING COUPLED WITH INCREASED DIVERGENCE ACROSS OUR REGION AS THE DAY PROGRESSES. THIS WILL LEAD TO INCREASED UPWARD MOTION WHICH WILL ACT ON A MOIST (PW > 1.5 INCHES) AND UNSTABLE ENVIRONMENT. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO BECOME FAIRLY WIDESPREAD IN THE EARLY AFTERNOON HOURS ALONG AND SOUTHEAST OF THE SURFACE BOUNDARY. THIS IS SUPPORTED BY ALL SHORT TERM HIGH RESOLUTION MODELS AND SPC SSEO WHICH SHOWS HIGH PROBABILITY FOR STRONG UPDRAFTS ACROSS THE AREA. ANY THUNDERSTORM ACTIVITY SHOULD WAIT UNTIL LATER IN THE AFTERNOON AND EVENING TO THE NORTHWEST OF THE SURFACE BOUNDARY. STORMS TODAY AND THIS EVENING WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL DUE TO THE EXPECTED SLOW CELL MOVEMENT. WE HAVE ADDED A LIMITED RISK IN THE HAZARDOUS WEATHER OUTLOOK FOR HAIL AROUND QUARTER SIZE AND WINDS TO 60 MPH IN SOME STORMS FOR ALL EXCEPT THE NORTHWEST PART OF OUR COUNTY WARNING AREA. THE MAIN CHANGE TO THE GRIDS WILL BE TO REDUCE THE POPS THROUGH THE MORNING AS MOST STORM DEVELOPMENT SHOULD BE IN THE AFTERNOON. /SW/ && AVIATION...FLIGHT CATEGORIES WILL RISE TO MVFR AND BRIEFLY VFR BY 16/18Z...BUT INCREASING TSRA THEREAFTER WILL BRING CONDITIONS DOWN TO IFR/MVFR. PREVAILING MVFR CONDITIONS WILL RETURN AFTER 17/00Z WITH IFR CIGS/VSBYS AROUND HBG AFTER 17/06Z. VSBYS IN FOG ELSEWHERE WILL NOT BE AS BIG OF A PROBLEM WITH NO WORSE THAN MVFR EXPECTED./26/ && .PREV DISCUSSION... /ISSUED 326 AM CDT THU APR 16 2015/ DISCUSSION...TODAY THROUGH TONIGHT...LATEST SATELLITE IMAGERY SHOWED THE CLOSED LOW OVER THE ROCKIES AS IT CONTINUED TO SEND A SERIES OF DISTURBANCES ACROSS THE CWA FOR OUR UNSETTLED WEATHER PATTERN. ON THE SURFACE A WEAK BOUNDARY WAS OBSERVED ACROSS THE REGION WITH A WEAK SURFACE LOW ACROSS THE MIDSOUTH. WITH LIGHT FLOW AND WEAK BOUNDARY AROUND MAY GET SOME PATCHY FOG EARLY THIS MORNING ACROSS THE CWA...WHICH WILL LIFT BY 14Z. HIRES AND SHORT RANGE MODELS SHOWS THE PRIMARY AREA OF CONVECTION BREAKING OUT ACROSS SOUTHEAST TEXAS INTO SOUTHWEST LOUISIANA EARLY THIS MORNING. IT WILL ADVANCE NORTHEAST ACROSS THE CWA BY LATE THIS MORNING INTO THE AFTERNOON. THE HIRES MODELS SHOWS THE HEAVIEST RAINFALL ACROSS CENTRAL LOUISIANA INTO SOUTHWEST MISSISSIPPI. THE WEAK BOUNDARY WILL MEANDER AROUND THE REGION THROUGH THE PERIOD. PWATS WILL REMAIN ANOMALOUS THROUGH THE PERIOD WHICH WILL BE IN THE 1.8 TO 1.9 INCH RANGE FOR THE POTENTIAL OF SOME HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING. SOME OF THE SHORT RANGE MODELS KEEPS THE HIGHER RAINFALL AMOUNTS ALONG THE SOUTH WHERE CONVERGENCE WILL BE A LITTLE BETTER ALONG THE BOUNDARY. THIS IS WHERE WPC HAS A SLIGHT RISK OF EXCESSIVE RAINFALL FOR TODAY INTO TONIGHT. SPC HAS A MARGINAL RISK IN THE FAR SOUTH FOR TODAY INTO THIS EVENING. THERE COULD BE A FEW STRONG STORMS IN THE SOUTH WITH SOME DECENT LAPSE RATES WITH MIDLEVEL TEMPS AROUND -12C AND 0-6 KM 30-35 KNOT SHEAR. LOW TO MIDLEVEL FLOW WILL BE WEAK. SO WILL HOLD OFF IN MENTIONING ANY LIMITED RISK AT THIS TIME IN THE SOUTH. AS WE GO INTO TONIGHT THE ACTIVITY WILL WEAKEN SOME AS IT SPREADS NORTH ACROSS THE REGION. SO EXPECTING SHOWERS WITH SOME EMBEDDED CONVECTION. FOR FRIDAY INTO FRIDAY NIGHT...THINGS ARE A LITTLE MORE DIFFICULT TO PIN POINT DURING THIS TIME PERIOD. HIRES AND SHORT RANGE MODELS DO NOT REALLY HAVE ANY FOCUSED AREA AS MOSTLY SCATTERED CONVECTIVE ACTIVITY IS EXPECTED. MESOSCALE EFFECTS KEEPS THINGS DIFFICULT FOR THE MODELS TO FOCUS ON WITH LACK OF MODEL RUN TO RUN CONSISTENCY. WPC HAS KEPT ITS SLIGHT RISK OF EXCESSIVE RAINFALL ACROSS THE SOUTH FOR THE INTERACTION OF THE WAVE WITH THE WEAK SURFACE BOUNDARY. AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE IN THE 70S WITH LOWS IN THE 60S. WENT GENERALLY WITH BLENDED MODEL POPS./17/ SATURDAY THROUGH NEXT THURSDAY...WET WEATHER LOOKS TO CONTINUE THROUGH MOST OF THE UPCOMING WEEKEND. NOT THAT AGREEMENT HAS MEANT MUCH IN THIS CURRENT PATTERN...BUT MODELS ARE IN FAIRLY GOOD AGREEMENT WITH A MID/UPPER LEVEL LOW CENTERED OVER THE NATION'S MID- SECTION...SENDING A STOUT SHORTWAVE NORTHEAST THROUGH THE REGION ON SATURDAY. THIS...COMBINED WITH INCREASING INSTABILITY DUE TO DAYTIME HEATING IN THIS ANOMALOUSLY HIGH MOIST AIRMASS...WILL LIKELY SPARK SHOWERS AND STORMS OVER THE CWA. A COMPLEX OF STORMS...AS HINTED AT BY SOME MODELS...CAN'T BE RULED OUT WITH THIS SCENARIO EITHER. CHANCES FOR SHOWERS AND STORMS LOOK TO LINGER SATURDAY NIGHT THROUGH SUNDAY AS THE BEFORE MENTIONED CLOSED BEGINS TO SWING EAST...NOW AS AN OPEN TROUGH. THIS IS PROGGED TO PUSH A WEAK COLD FRONT INTO AND THROUGH THE CWA SUNDAY NIGHT INTO EARLY MONDAY MORNING. BEHIND THE FRONT...SLIGHTLY DRIER AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE BUILDS INTO THE CWA FROM THE NORTHWEST. THIS CURRENTLY LOOKS TO LEAD TO DRY 48 HOUR PERIOD FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING. RAIN CHANCES COULD CREEP BACK INTO THE FORECAST COME THE MIDDLE OF THE WORK WEEK AS WARM ADVECTION ENSUES AT THE SURFACE. ALOFT... WHILE OUR FLOW ALOFT BECOMES MORE ZONAL...A SERIES OF UPPER LEVEL DISTURBANCES SHIFTING EAST THROUGH THE REGION COULD CAUSE SOME SHOWERS TO DEVELOP ACROSS FORECAST AREA. /19/ .PRELIMINARY POINT TEMPS/POPS... JACKSON 77 64 77 64 / 70 64 59 50 MERIDIAN 76 64 77 63 / 73 73 64 51 VICKSBURG 77 65 79 65 / 67 56 53 59 HATTIESBURG 76 65 79 65 / 78 70 65 47 NATCHEZ 77 64 78 66 / 79 56 59 68 GREENVILLE 79 64 78 64 / 37 49 48 46 GREENWOOD 79 64 78 63 / 47 57 50 44 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 16, 1:54 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 154 PM CDT THU APR 16 2015 ARZ074-075-MSZ018-019-034-171900- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON- 154 PM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY CONFIDENCE IS INCREASING IN SEVERE STORMS ON SUNDAY AS A POTENT UPPER LEVEL SYSTEM COMBINES WITH INCREASING INSTABILITY. SEVERE STORMS WITH LARGE HAIL TO AT LEAST GOLF BALL SIZE AND DAMAGING WINDS ARE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. LAZ007>009-015-016-023>026-MSZ025>033-035>066-072>074-171900- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 154 PM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SCATTERED TO NUMEROUS SLOW MOVING THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH MID EVENING. QUARTER SIZE HAIL...DAMAGING WINDS TO 60 MPH AND FLASH FLOODING WILL ALL BE POSSIBLE WITH THESE STORMS. THE ACTIVITY SHOULD DIMINISH BY 10 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING. BRIEF TORNADOES...DAMAGING WINDS AND FLASH FLOODING WILL BE THE PRIMARY SEVERE WEATHER HAZARDS ASSOCIATED WITH THE STRONGEST STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) HIGHER CONFIDENCE EXISTS IN SEVERE STORMS ON SUNDAY AS A POTENT UPPER LEVEL SYSTEM COMBINES WITH INCREASING INSTABILITY. SEVERE STORMS WITH LARGE HAIL TO AT LEAST GOLF BALL SIZE AND DAMAGING WINDS ARE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SATURDAY THROUGH SUNDAY NIGHT. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 16, 10:33 AM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1033 AM CDT THU APR 16 2015 LAZ024-026-161600- CONCORDIA LA-CATAHOULA LA- 1033 AM CDT THU APR 16 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND SOUTH CENTRAL CATAHOULA PARISHES UNTIL 1100 AM CDT... AT 1033 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MONTEREY...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MONTEREY AROUND 1040 AM CDT. LAT...LON 3135 9179 3142 9188 3164 9176 3150 9152 TIME...MOT...LOC 1533Z 227DEG 21KT 3144 9178 CME
Local storm report, Apr 16, 10:52 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 SW D'LO 31.97N 89.93W
04/15/2015 E1.00 INCH SIMPSON MS CO-OP OBSERVER
&&
AWSpecial weather statement, Apr 16, 12:40 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CDT THU APR 16 2015
MSZ048-161815-
HINDS MS-
1240 PM CDT THU APR 16 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS COUNTY UNTIL
115 PM CDT...
AT 1239 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER UTICA...OR 17 MILES NORTHWEST OF CRYSTAL SPRINGS...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DRY GROVE AROUND 110 PM CDT.
RAYMOND AROUND 115 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3205 9065 3213 9071 3220 9068 3232 9046
3214 9039
TIME...MOT...LOC 1739Z 235DEG 15KT 3212 9061
CMESpecial weather statement, Apr 16, 1:42 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CDT THU APR 16 2015
MSZ043-161915-
MADISON MS-
142 PM CDT THU APR 16 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON COUNTY
UNTIL 215 PM CDT...
AT 142 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FLORA...OR 13 MILES NORTHWEST OF MADISON...MOVING NORTHEAST AT
20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
MADISON COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3260 9038 3260 9037 3261 9035 3261 9034
3264 9031 3264 9029 3266 9028 3266 9025
3267 9023 3266 9022 3267 9020 3262 9008
3250 9028 3250 9043
TIME...MOT...LOC 1842Z 221DEG 19KT 3255 9030
CMELocal storm report, Apr 16, 1:58 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 3 E ROCKPORT 31.79N 90.11W
04/15/2015 SIMPSON MS EMERGENCY MNGR
TREES DOWN IN SW SIMPSON CO.
&&
CMESpecial weather statement, Apr 16, 2:35 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 235 PM CDT THU APR 16 2015 MSZ042-162000- YAZOO MS- 235 PM CDT THU APR 16 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YAZOO COUNTY UNTIL 300 PM CDT... AT 235 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MYRLEVILLE...OR 7 MILES SOUTHEAST OF YAZOO CITY...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... YAZOO CITY AND BENTON AROUND 245 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3272 9023 3271 9041 3297 9036 3290 9010 TIME...MOT...LOC 1935Z 200DEG 25KT 3278 9033 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:04 PM CDT | Special Weather Statement | JAN | Hinds | 26 min |
| Apr 15, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 65 min |
| Apr 15, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 43 min |
| Apr 15, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 40 min |
| Apr 15, 7:51 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 39 min |
| Apr 15, 8:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 38 min |
| Apr 15, 8:32 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Apr 15, 9:00 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott | 45 min |
| Apr 15, 9:24 PM CDT | Special Weather Statement | JAN | Scott | 36 min |
| Apr 16, 12:40 PM CDT | Special Weather Statement | JAN | Hinds | 35 min |
| Apr 16, 1:42 PM CDT | Special Weather Statement | JAN | Madison | 33 min |
| Apr 16, 2:35 PM CDT | Special Weather Statement | JAN | Yazoo | 25 min |
| Apr 16, 2:46 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 3 hr |
| Apr 16, 3:08 PM CDT | Special Weather Statement | JAN | Holmes | 37 min |
| Apr 16, 3:22 PM CDT | Special Weather Statement | JAN | Sharkey | 23 min |
| Apr 16, 3:27 PM CDT | Special Weather Statement | JAN | Holmes | 33 min |
| Apr 16, 3:38 PM CDT | Special Weather Statement | JAN | Lowndes | 22 min |
| Apr 16, 3:46 PM CDT | Special Weather Statement | JAN | Washington | 29 min |
| Apr 16, 3:47 PM CDT | Flash Flood Warning | JAN | Holmes | 3 hr |
| Apr 16, 4:08 PM CDT | Special Weather Statement | JAN | Washington | 37 min |
| Apr 16, 4:23 PM CDT | Special Weather Statement | JAN | Clay | 37 min |
| Apr 16, 4:39 PM CDT | Special Weather Statement | JAN | Leflore | 36 min |
| Apr 16, 4:43 PM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Apr 16, 5:07 PM CDT | Special Weather Statement | JAN | Kemper | 23 min |
| Apr 16, 5:16 PM CDT | Special Weather Statement | JAN | Hinds | 29 min |
| Apr 16, 5:20 PM CDT | Special Weather Statement | JAN | Jefferson | 25 min |
| Apr 16, 5:35 PM CDT | Special Weather Statement | JAN | Rankin | 25 min |
| Apr 16, 5:39 PM CDT | Special Weather Statement | JAN | Lowndes | 36 min |
| Apr 16, 6:29 PM CDT | Special Weather Statement | JAN | Scott | 31 min |
| Apr 16, 6:34 PM CDT | Special Weather Statement | JAN | Lowndes | 26 min |
| Apr 16, 6:46 PM CDT | Special Weather Statement | JAN | Oktibbeha | 29 min |
| Apr 16, 6:54 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.